advertisement
Question
Posted by: zZz | 2004/10/28

Do I up medication or change it?

Hi CyberShrink,

I hope you are well and keeping out of trouble- which i am most certain you are. Now that I finally have my internet connection back- I can ask u this:

The doc thought it was the change from Prozac to the generic Lilly-fluoxetine- serious decline in mood. So to counter act the generic she increase the dosage from 20mg to 40mg. ( I know I have told u this before) and I know and fully agree that why would there be a difference in the one from the other- chemically identical. So here goes my question-
I have been doing really bad; have resorted to cutting myself again after so many months of hard work, I am suffering heavy stomach problems (prob related to emotional stuff), I am feeling just depressed- and I know these symptoms and they are slowly returning to what it used to be.
I have done away with therapy- it does me no good, and makes things worse for me. I have decided to walk this one on my own. I just dont think I will be able to make it- I feel myself falling deeper into this pit, I am abusing alcohol (which is reallly not like me at all) its like i just dont care. I long to die so desperately that I cannot see myself in the future and I think why? I will die anyway?
Do u think I should go try more meds, up the dosage? im slipping here, and it is scary- and i just cant seem to pull myself out of it, hell i have tried and tired and stil i try by writing to u and asking what i should do.
im lost CS...what do u suggest?
DG

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

zZz depends on what you mean by "stomach problems" --- stomach ahces, indigestion, etc., can be stress, but drugs of the Prozac family, can cause diarrhoea and mild nausea, in relaton to their impact on serotonin. 20 mg suits many people, but 40 is also a reasonable dose. I don't buy the "generic" argument. The companies which sell the expensive version of the drug always preach this argument, but especially in this case, when the Priozac and LillyFluoxetine come out of the same factory, maybe even out of the same machine, and made from the same ingredients, I find it awfully hard to see how any significant difference could arise.
If the specific therapy you were having wasn't helping ( and I hope you discussed this frankly with that therapist) which may bean that you were mismatched with him/ her, and not that no therapy can help. And the alcohol abuse will foul up the efects of any known antidepressant as well as being depressent itself, it interferes with impulse control, and needs to get stopped quickly.
I see no reason at all why you can't get all of this put right and lead a long and cheerful life. But maybe you need a different shrink, a different medication, and different therapist, preferably one who does CBT

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: O.M. | 2004/10/28

zZz as CS has not replied yet here is my two cents worth , from reading your issues and having read CS reply on previous posting , you are allowing the mental power of your brain to run away with you seems half the problem is we fail to allow our selves to realise just how powerful a brain is and what it can do, taking the negatives and letting them run wild man that is cannon fodder you planted the seed oh will the generic one do the job ? and so your mind has taken this route and you allow your thoughts to play with this and wham you are in the situation you are, try changing your thoughts a wee bit think the right thought and it will be what we think we become like the old story boy things have gone well for a long time it is time something goes wrong and sure a shooting it will you make it go wrong, or allow others to influence you. try as I said changing the way you think you could benefit from it

Reply to O.M.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement